[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

[IP] Itchy site



This was a MAJOR problem when I first started pumping 5 years ago - so bad 
that I backed off from pumping for 3 weeks and then had to trial preps and 
 infusion sets to find out which ones I could use. My endo also switched me from
 Humalog to Novalog. Been running pretty smoothly since then using Sils, Novolog
and Bard prep.  When I get an itchy site, it's usually one of two things:  1) 
 My site is one where the cannula gets moved around from my bending and 
 stretching. This site usually itches when it's still in and may appear red. 2)
 Itching after I pull the site when changing. This, I think, is because my skin
is very sensitive and I've put too much prep on.  I actually "tear" some of my 
hide off.  After making sure I don't have a site infection (I've had 2 - both 
minor and treatable with antibiotic ointments), I use a cream called 
 Calmoseptine which was made for ostomy patients to protect their skins from
urine or
 stool leaking. It's over the counter though, here in Maine, I need to order it
from my druggist.  Hope this helps.  I hate itching!!!!  Jill T Peaks Island 
Maine
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org